Alert archive / Alabama / Gale Warnings in 2022
Gale Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this gale warning at Jan 27, 2022, 8:03 PM CST. It took effect at Jan 28, 2022, 6:00 PM CST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2022, 8:03 PM CST (02:03 UTC)
- In effect from
- Jan 28, 2022, 6:00 PM CST
- Expired
- Jan 29, 2022, 9:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
093 WHUS74 KMOB 280203 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 803 PM CST Thu Jan 27 2022 GMZ650-655-670-675-281015- /O.CON.KMOB.SC.Y.0011.220128T1500Z-220129T0000Z/ /O.UPG.KMOB.GL.A.0002.220129T0000Z-220129T1500Z/ /O.NEW.KMOB.GL.W.0004.220129T0000Z-220129T1500Z/ /O.CON.KMOB.SC.Y.0012.220129T1500Z-220129T2300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 803 PM CST Thu Jan 27 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY... ...GALE WARNING IN EFFECT FROM 6 PM FRIDAY TO 9 AM CST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY... * WHAT...For the Small Craft Advisory on Friday, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 2 to 5 ft expected. For the Gale Warning, north winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 9 ft expected. For the Small Craft Advisory on Saturday, north winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...For the Gale Warning, from 6 PM Friday to 9 AM CST Saturday. For the Small Craft Advisory, from 9 AM to 6 PM CST Friday. For the Small Craft Advisory, from 9 AM to 5 PM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630>632-281015- /O.CON.KMOB.SC.Y.0011.220128T1500Z-220129T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 803 PM CST Thu Jan 27 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM FRIDAY TO NOON CST SATURDAY... * WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas up to 3 ft expected. * WHERE...Mississippi Sound, Southern Mobile Bay and Northern Mobile Bay. * WHEN...From 9 AM Friday to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ633>636-281015- /O.CON.KMOB.SC.Y.0011.220128T2100Z-220129T1500Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 803 PM CST Thu Jan 27 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 9 AM CST SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 1 to 2 ft expected. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System and Perdido Bay. * WHEN...From 3 PM Friday to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
138 WHUS74 KMOB 281009 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 409 AM CST Fri Jan 28 2022 GMZ650-655-670-675-281900- /O.CON.KMOB.SC.Y.0011.220128T1500Z-220129T0000Z/ /O.CON.KMOB.GL.W.0004.220129T0000Z-220129T1500Z/ /O.CON.KMOB.SC.Y.0012.220129T1500Z-220129T2300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 409 AM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY... * WHAT...For the Small Craft Advisory on Friday, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 2 to 5 ft expected. For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Small Craft Advisory on Saturday, north winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, from 6 PM this evening to 9 AM CST Saturday. For the Small Craft Advisory, from 9 AM this morning to 6 PM CST this evening. For the Small Craft Advisory, from 9 AM to 5 PM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630>632-281900- /O.CON.KMOB.SC.Y.0011.220128T1500Z-220129T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 409 AM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO NOON CST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt, and waves 2 to 3 ft expected. * WHERE...Mississippi Sound, Southern Mobile Bay and Northern Mobile Bay. * WHEN...From 9 AM this morning to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ633>636-281900- /O.CON.KMOB.SC.Y.0011.220128T2100Z-220129T1500Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 409 AM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SATURDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt, and waves 1 to 2 ft expected. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System and Perdido Bay. * WHEN...From 3 PM this afternoon to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
095 WHUS74 KMOB 281837 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1237 PM CST Fri Jan 28 2022 GMZ650-655-670-675-290300- /O.CON.KMOB.SC.Y.0011.000000T0000Z-220129T0000Z/ /O.CON.KMOB.GL.W.0004.220129T0000Z-220129T1500Z/ /O.CON.KMOB.SC.Y.0012.220129T1500Z-220129T2300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1237 PM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY... * WHAT...For the Small Craft Advisory today, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 3 to 6 ft expected. For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Small Craft Advisory on Saturday, north winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, from 6 PM this evening to 9 AM CST Saturday. For the Small Craft Advisory, from 9 AM this morning to 6 PM CST this evening. For the Small Craft Advisory, from 9 AM to 5 PM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ630>632-290300- /O.CON.KMOB.SC.Y.0011.000000T0000Z-220129T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 1237 PM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt, and waves 2 to 3 ft expected. * WHERE...Mississippi Sound, Southern Mobile Bay and Northern Mobile Bay. * WHEN...From 9 AM this morning to noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ633>636-290300- /O.CON.KMOB.SC.Y.0011.220128T2100Z-220129T1500Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 1237 PM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Northwest winds around 20 kt with gusts up to 30 kt, and waves 1 to 2 ft expected. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System and Perdido Bay. * WHEN...From 3 PM this afternoon to 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
043 WHUS74 KMOB 290233 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 833 PM CST Fri Jan 28 2022 GMZ650-655-670-675-291045- /O.CON.KMOB.GL.W.0004.000000T0000Z-220129T1500Z/ /O.CON.KMOB.SC.Y.0012.220129T1500Z-220129T2300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 833 PM CST Fri Jan 28 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY... * WHAT...For the Gale Warning tonight, northwest winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft. For the Small Craft Advisory Saturday, north winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, until 9 AM CST Saturday. For the Small Craft Advisory, from 9 AM to 5 PM CST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ633>636-291045- /O.CON.KMOB.SC.Y.0011.000000T0000Z-220129T1500Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 833 PM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Northwest winds 18 to 23 kt with gusts up to 30 kt and seas 1 to 2 ft. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System and Perdido Bay. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>632-291045- /O.CON.KMOB.SC.Y.0011.000000T0000Z-220129T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 833 PM CST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...North winds 18 to 25 kt with gusts up to 35 kt and seas up to 3 ft. * WHERE...Mississippi Sound, Southern Mobile Bay and Northern Mobile Bay. * WHEN...Until noon CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
693 WHUS74 KMOB 291023 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 423 AM CST Sat Jan 29 2022 GMZ650-655-670-675-291500- /O.CON.KMOB.GL.W.0004.000000T0000Z-220129T1500Z/ /O.CON.KMOB.SC.Y.0012.220129T1500Z-220129T2300Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 423 AM CST Sat Jan 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM, Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...For the Gale Warning, until 9 AM CST this morning. For the Small Craft Advisory, from 9 AM this morning to 5 PM CST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ633>636-291500- /O.CON.KMOB.SC.Y.0011.000000T0000Z-220129T1500Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 423 AM CST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...North winds 18 to 23 kt with gusts up to 30 kt and waves 1 to 2 ft. * WHERE...Eastern Choctawhatchee Bay, Western Choctawhatchee Bay, Pensacola Bay System and Perdido Bay. * WHEN...Until 9 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ630>632-291500- /O.CON.KMOB.SC.Y.0011.000000T0000Z-220129T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- 423 AM CST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 18 to 25 kt with gusts up to 30 kt and waves up to 3 ft. * WHERE...Mississippi Sound, Southern Mobile Bay and Northern Mobile Bay. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Jan 27, 5:36 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jan 27, 5:36 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
536 PM CST Thu Jan 27 2022
.NEAR TERM UPDATE /Now Through Friday night/...Mostly clear skies and dry
weather will persist through today. Then, zonal flow aloft will give
way to an upper trough that will quickly move over the region on
Friday. Meanwhile, a surface cold front will will sweep down over
the southeastern CONUS through the day on Friday. Model PWATs will
generally range between 0.4-0.6 inches, with very dry air moving in
behind the front leading to even lower PWATs (around 0.25 inches). A
few light showers are possible over the Gulf waters Friday
afternoon, but not much in the way of rain is anticipated with this
cold FROPA. Overall, the front will bring an increase in cloud cover
this evening into Friday morning. As the front moves to the
southeast during the day, clouds will decrease from northwest to
southeast. In addition, breezy conditions will develop in the
afternoon, with sustained northwest winds roughly between 15-20 mph
and wind gusts between 20-25 mph.
Current temperatures across the local area are in the lower to mid
60s. Another chilly night is on tap tonight, as temperatures dip
into the mid to upper 30s north of I-10 and into the lower 40s
south. Temperatures Friday afternoon will then struggle to warm past
the 50s due to cold FROPA and breezy conditions. A few spots in our
far northwest could even see highs merely reach 50 degrees. /26
&&
.AVIATION...
00Z issuance...VFR conditions with light southerly winds becoming
variable will continue through the night tonight. VFR will
continue tomorrow with some mid level clouds as a weak cold front
moves through the area. Winds will turn northerly by mid-day and
increase to around 10 knots with gusts up to 20 knots. BB/03
&&
.PREV DISCUSSION... /issued 335 PM CST Thu Jan 27 2022/
NEAR TERM UPDATE /Now Through Friday/...Mostly clear skies and dry
weather will persist through today. Then, zonal flow aloft will give
way to an upper trough that will quickly move over the region on
Friday. Meanwhile, a surface cold front will will sweep down over
the southeastern CONUS through the day on Friday. Model PWATs will
generally range between 0.4-0.6 inches, with very dry air moving in
behind the front leading to even lower PWATs (around 0.25 inches). A
few light showers are possible over the Gulf waters Friday
afternoon, but not much in the way of rain is anticipated with this
cold FROPA. Overall, the front will bring an increase in cloud cover
this evening into Friday morning. As the front moves to the
southeast during the day, clouds will decrease from northwest to
southeast. In addition, breezy conditions will develop in the
afternoon, with sustained northwest winds roughly between 15-20 mph
and wind gusts between 20-25 mph.
Current temperatures across the local area are in the lower to mid
60s. Another chilly night is on tap tonight, as temperatures dip
into the mid to upper 30s north of I-10 and into the lower 40s
south. Temperatures Friday afternoon will then struggle to warm past
the 50s due to cold FROPA and breezy conditions. A few spots in our
far northwest could even see highs merely reach 50 degrees. /26
SHORT TERM /Friday night Through Sunday night/...The axis of a
large upper-level trough, which digs into the southeastern US on
Friday, will pass over our region by Friday evening. Behind it,
northwesterly flow aloft returns and remains over our region through
the entirety of the short term period. At the surface, a cold front
will have moved through the area by Friday afternoon, giving way to
northwesterly winds. Additionally, a large, deepening low pressure
system develops just offshore the Eastern Seaboard and moves
northeast. High pressure also pushes southeastward across the
Midwestern states. As the low undergoes cyclogenesis, the pressure
gradient between the low and high tightens. This will allow for our
winds to increase (especially over our marine zones) and for a cold,
dry airmass to filter in Friday night. Winds begin to decrease by
Saturday afternoon as the low moves away and another high builds
over the western Gulf of Mexico. By Saturday night into Sunday
morning, the high will move eastward across the Gulf and arrive at
the Florida peninsula by Sunday evening. As it does so, surface
winds will shift from northwesterly Saturday evening, to
southwesterly by Sunday afternoon. This wind shift will allow for
the start of a warming trend and for low-level moisture to slowly
start advecting in.
Temperatures will be quite chilly for the first half of the short
term. Lows on Friday night will drop into the low to mid 20s for
most locations and low 30s along the immediate coast. Highs on
Saturday, even with sunny skies, will only reach the low to mid 40s.
Saturday night's lows will be just a few degrees warmer than the
previous night, dropping down to the mid to upper 20s with low to
mid 30s near the coast. With winds shifting to southwesterly, Sunday
will be closer to average, with highs in the upper 50s to lower 60s.
Lows Sunday night will be in the mid to upper 30s with low 40s along
the coast. /96
EXTENDED TERM /Monday Through Thursday/...Upper level flow will
become southwesterly on Monday ahead of an approaching shortwave
moving east out of southern Texas. While the shortwave weakens as
it moves south of the area Monday into Tuesday, increased moisture
and lift will bring back into the area with scattered coverages by
Tuesday afternoon. The pattern remains unsettled through the
remainder of the week as upper level southwest flow continues
ahead of a much stronger trough digging over the southwestern
states. This trough will move east Wednesday into Thursday and
send a cold front through the area during the day on Thursday with
increasing chances for showers and thunderstorms. Much colder
conditions will return behind the cold front. /13
MARINE...Light to moderate easterly flow will give way to
increasing northerly flow late tonight into early Friday as a cold
front approaches the marine area. Strong offshore winds and elevated
seas are then expected in the wake of the front Friday through
Saturday morning. Gale conditions are possible over the Gulf waters
by Friday evening - sustained north winds of 25-30 knots, gusts up
to around 40 knots, and seas building to 6-9 feet. Therefore, a
Small Craft Advisory is in effect for all marine zones Friday
afternoon, followed by a Gale Watch for the Gulf waters Friday
evening through Saturday morning. As confidence increases in gale
conditions occurring over the Gale Watch area, the Watch will likely
need to be upgraded to a Gale Warning by subsequent shifts. Winds
and seas will then begin to gradually decrease on Saturday, and
another Small Craft Advisory is in effect during much of the day.
However, by late afternoon, winds and seas will subside to below
Advisory criteria. Looking ahead, a storm system looks to move over
the region by midweek, bringing increased southerly winds to the
marine area. A Small Craft Advisory will likely be needed to account
for this, but we will continue to monitor with future updates. /26
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 3 PM Friday to 9 AM CST Saturday for
GMZ633>636.
Small Craft Advisory from 9 AM Friday to noon CST Saturday for
GMZ630>632.
Gale Watch from Friday evening through Saturday morning for
GMZ650-655-670-675.
Small Craft Advisory from 9 AM to 6 PM CST Friday for GMZ650-655-
670-675.
Small Craft Advisory from 9 AM to 5 PM CST Saturday for GMZ650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 2:26 AM CST | Wind Advisory | MOB | Baldwin, Mobile | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.